Lognormal city size distribution and distance
Rafael González-Val
Economics Letters, 2019, vol. 181, issue C, 7-10
Abstract:
This paper analyses whether the size distribution of nearby cities is lognormally distributed by using a distance-based approach. We use data from three different definitions of US cities in 2010, considering all possible combinations of cities within a 300-mile radius. The results indicate that support for the lognormal distribution decreases with distance, although the lognormal distribution cannot be rejected in most of the cases for distances below 100 miles.
Keywords: Space; City size distribution; Distance-based approach; Lognormal distribution (search for similar items in EconPapers)
JEL-codes: C12 C14 R12 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016517651930148X
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Lognormal city size distribution and distance (2019) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:181:y:2019:i:c:p:7-10
DOI: 10.1016/j.econlet.2019.04.026
Access Statistics for this article
Economics Letters is currently edited by Economics Letters Editorial Office
More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().